Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 210, NWS Dodge City, KS

July 23, 1995Clark County, Ford County, Meade County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 23, 1995, 9:33 PM CDT for Clark County, Ford County, Meade County, Kansas. It was in force for 57 min.

The area

The counties it named.

The facts

Issued
Jul 23, 1995, 9:33 PM CDT (02:33 UTC)
Expired
Jul 23, 1995, 10:30 PM CDT
In force
57 min
Issued by
NWS Dodge City, KS
Area
Whole counties

Counties Clark County, KS, Ford County, KS, Meade County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2562 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 240233 RRA
SVRDDC
KSC025-057-119-240330-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
933 PM CDT SUN JUL 23 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHWEST KANSAS
 
   ...CLARK COUNTY...FORD COUNTY...MEADE COUNTY
 
AT 929 PM CDT...DOPPLER RADAR SHOWED A BAND OF SEVERE THUNDERSTORMS FROM
THE OKLAHOMA BORDER SOUTH OF MEADE TO CIMARRON AND ON TO JETMORE THE
STORMS ARE MOVING EAST SOUTHEAST AT 25 MILES AN HOUR. THESE STORMS WILL
PASS THROUGH DODGE CITY...ASHLAND...MONTEZUMA AND MINNEOLA BY 1000 PM
CDT. THE STORMS ARE PRODUCING 60 TO 70 MPH WINDS AND HAIL OVER 1 INCH IN
DIAMETER.
 
IF YOU ARE IN OR NEAR THE PATH OF THESE DANGEROUS STORMS YOU SHOULD SEEK
IMMEDIATE SHELTER IN A REINFORCED BUILDING OR OTHER SAFE STRUCTURE. DO
NOT WAIT...TAKE SHELTER NOW AND REMAIN TH&ERE UNTIL THE STORMS HAVE
PASSED. THOSE IN TRAILER HOMES SHOULD GO TO SAFER SHELTER.
 
JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:16 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 23, 9:16 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
915 PM CDT SUN JUL 23 1995

MAIN PROBLEM IS POPS.

BUSY WITH SEVERE AND LACK THE TIME FOR A DISCUSSION. RAISING POPS
FOR TONIGHT DUE TO TRW MOVING OFF COLORADO. PROGGED CONDITIONS LOOKS
FAVORABLE FOR HIGH POPS ON MONDAY.

BELL

In the hours before

Special weather statement, Jul 23, 7:28 PM CDT, 2 hours 5 minutes before
KSZ089-240100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
728 PM CDT SUN JUL 23 1995

AT 730 PM CDT...THE SEVERE THUNDERSTORM LOCATED 12 MILES EAST OF
COLDWATER NEAR THE BARBER COUNTY LINE WAS MOVING EAST SOUTHEAST AT 20
MPH AND WILL BE OUT OF THE COUNTY VERY SHORTLY. THEREFORE THE SEVERE
THUNDERSTORM WARNING FOR COMANCHE COUNTY WILL BE ALLOWED TO EXPIRE.

WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
Special weather statement, Jul 23, 7:30 PM CDT, 2 hours 3 minutes before
KSZ089-240100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
728 PM CDT SUN JUL 23 1995

AT 730 PM CDT...THE SEVERE THUNDERSTORM LOCATED 12 MILES EAST OF
COLDWATER NEAR THE BARBER COUNTY LINE WAS MOVING EAST SOUTHEAST AT 20
MPH AND WILL BE OUT OF THE COUNTY VERY SHORTLY. THEREFORE THE SEVERE
THUNDERSTORM WARNING FOR COMANCHE COUNTY WILL BE ALLOWED TO EXPIRE.

WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSI
DE TO A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
Special weather statement, Jul 23, 7:31 PM CDT, 2 hours 2 minutes before
KSZ090-240100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
731 PM CDT SUN JUL 23 1995

AT 731 PM CDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM IN
SOUTHEAST BARBER COUNTY HAS MOVED OUT OF THE COUNTY. THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
Special weather statement, Jul 23, 7:32 PM CDT, 2 hours 1 minute before
KSZ090-240100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
731 PM CDT SUN JUL 23 1995

AT 731 PM CDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM IN
SOUTHEAST BARBER COUNTY HAS MOVED OUT OF THE COUNTY. THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
Special weather statement, Jul 23, 9:27 PM CDT, 6 minutes before
KSZ078-240315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
927 PM CDT SUN JUL 23 1995

AT 925 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
WAS LOCATED WEST OF JETMORE TO SOUTH OF MONTEZUMA. WINDS OVER 70 MPH
HAVE BEEN REPORTED WITH THESE STORMS AND MOVE INTO DODGE CITY ABOUT 945
PM.  PERSONS AROUND DODGE CITY SHOULD TAKE SHELTER IMMEDIATELY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY... SO
DON'T DRIVE ONTO WATER-COVERED ROADS.

&
Special weather statement, Jul 23, 9:29 PM CDT, 4 minutes before
KSZ078-240315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
927 PM CDT SUN JUL 23 1995

AT 925 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
WAS LOCATED WEST OF JETMORE TO SOUTH OF MONTEZUMA. WINDS OVER 70 MPH
HAVE BEEN REPORTED WITH THESE STORMS AND MOVE INTO DODGE CITY ABOUT 945
PM.  PERSONS AROUND DODGE CITY SHOULD TAKE SHELTER IMMEDIATELY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY... SO
DON'T DRIVE ONTO WATER-COVERED ROADS.

&


The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:17 PM CDTSevere Thunderstorm WarningDDCHamilton28 min
Jul 23, 7:53 PM CDTFlash Flood WarningDDCScott52 min
Jul 23, 7:53 PM CDTSevere Thunderstorm WarningDDCScott26 min
Jul 23, 8:11 PM CDTFlash Flood WarningDDCLane64 min
Jul 23, 8:11 PM CDTSevere Thunderstorm WarningDDCLane43 min
Jul 23, 8:38 PM CDTSevere Thunderstorm WarningDDCFinney, Hodgeman52 min
Jul 23, 9:00 PM CDTSevere Thunderstorm WarningDDCFord60 min
Jul 23, 9:13 PM CDTSevere Thunderstorm WarningDDCGray47 min
Jul 23, 9:16 PM CDTSevere Thunderstorm WarningDDCHodgeman44 min
Jul 23, 10:13 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee62 min
Jul 23, 10:13 PM CDTSevere Thunderstorm WarningDDCComanche, Kiowa62 min
Jul 23, 10:33 PM CDTSevere Thunderstorm WarningDDCStafford42 min
Jul 23, 10:33 PM CDTSevere Thunderstorm WarningDDCClark, Meade42 min
Jul 23, 10:57 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.